Alert archive / North Carolina / Beach Hazards Statements in 2015

Beach Hazards Statement 9, NWS Newport/Morehead City, NC

June 7, 2015

NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 7, 2015, 11:27 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2015, 11:27 AM EDT (15:27 UTC)
Expired
Jun 7, 2015, 8:00 PM EDT
In force
9 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

319 
WHUS42 KMHX 071527
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1127 AM EDT SUN JUN 7 2015

...DANGEROUS SHORE BREAK AND LONG SHORE CURRENT WILL IMPACT THE
BEACHES NORTH OF CAPE HATTERAS...

.NORTHEAST SWELLS ARE PRODUCING DANGEROUS BREAKING WAVES AND
LONGSHORE CURRENT ALONG THE BEACHES NORTH OF CAPE HATTERAS TODAY.

NCZ103-080000-
/O.NEW.KMHX.BH.S.0009.150607T1527Z-150608T0000Z/
OUTER BANKS DARE-
1127 AM EDT SUN JUN 7 2015

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING.

* HAZARDS...DANGEROUS SHORE BREAK AND NORTH TO SOUTH LONG SHORE
            CURRENT.

* TIMING...NOW THROUGH THIS EVENING.

* LOCATION...ALONG THE BEACHES NORTH OF CAPE HATTERAS.

* SURF HEIGHT...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 7, 9:47 AM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 7, 9:47 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
947 AM EDT SUN JUN 7 2015

.SYNOPSIS...
HIGH PRESSURE WILL EXTEND SOUTH INTO THE AREA TODAY THEN MOVE
OFFSHORE MONDAY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST
TUESDAY AND MOVE INTO THE REGION WEDNESDAY. HIGH PRESSURE WILL
BUILD OVER THE AREA LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 945 AM SUNDAY...HIGH PRES BUILDING INTO THE AREA BEHIND THE
FRONT THIS MORNING. ONLY CHANGES ON UPDATE WILL BE TO INCREASE
CLOUD COVER IN THE THIS MORN ACRS WRN AND SRN AREAS AND INIT T/TD.
HIGH PRESSURE RIDGE WILL EXTEND SOUTH ACROSS THE REGION TODAY
WHILE AN UPPER RIDGE BUILDS IN FROM THE SW WITH CLOUDS SCATTERING
OUT IN THE AFTERNOON WITH MOSTLY SUNNY SKIES AND SEASONABLE WARM
TEMPERATURES. BREEZY NE WINDS AT THE COAST THIS MORNING WILL
DIMINISH AS PRESSURE GRADIENT RELAXES DURING THE AFTERNOON. LOW
LEVEL THICKNESS SUPPORTS HIGHS IN THE LOW TO MID 80S INLAND WITH
UPPER 70S AT THE BEACHES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AS OF 225 AM SUNDAY...SFC AND UPPER RIDGES REMAIN IN CONTROL
TONIGHT. MAINLY CLEAR SKIES AND SEASONABLE TEMPERATURES WILL
RESULT. LOWS IN THE LOW TO MID 60S EXCEPT UPPER 60S AT THE BEACHES
WITH A LIGHT ONSHORE WIND.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 330 AM SUNDAY...MODELS CONTINUE TO BE IN GOOD AGREEMENT
THROUGH MOST OF THE LONG TERM AND HAVE ONLY MADE MINOR CHANGES FOR
THIS FORECAST PACKAGE. MINIMAL CONVECTIVE ACTIVITY EXPECTED
MONDAY, THEN A WARM AND UNSETTLED PATTERN RETURNS FOR THE REST OF
THE LONG TERM FORECAST.

MONDAY: A BROAD UPPER RIDGE ACROSS THE SOUTHERN TIER STATES
WILL BUILD INTO THE AREA WHILE SURFACE HIGH PRESSURE SHIFTS OFF
THE MID-ATLANTIC COAST. ONLY A LOW SLIGHT CHANCE FOR AFTERNOON
SHOWERS/THUNDERSTORMS ACROSS THE COASTAL PLAINS COUNTIES . RETURN
FLOW SETS UP ON MONDAY ALLOWING TEMPS TO BUILD ABOVE NORMAL WITH
HIGHS IN THE MID/UPPER 80S INLAND TO LOW 80S ALONG THE COAST.

MONDAY NIGHT THROUGH WEDNESDAY NIGHT: AN UPPER TROUGH WILL DIG INTO
THE SOUTHERN GREAT LAKES MONDAY NIGHT AND INTO NEW ENGLAND BY
TUESDAY. A BROAD SURFACE LOW WILL DEVELOP ACROSS THE GREAT LAKES ON
MONDAY AND DRAG A COLD FRONT TOWARD THE REGION TUESDAY EVENING AND
EARLY WEDNESDAY. MODELS HAVE BACKED OFF ON HOW FAR THIS FRONT
PUSHES INTO EASTERN NC WITH THE FRONT ESSENTIALLY WASHING OUT AS
IT MOVES INTO FAR NW SECTIONS. A WARM/MOIST ENVIRONMENT WILL
DEVELOP TUESDAY AFTERNOON/EVENING AND WILL MAINTAIN HIGH CHANCE TO
LIKELY POPS FOR THE AREA AT THIS TIME. FORECAST SOUNDINGS
INDICATE A VERY UNSTABLE ATMOSPHERE WITH PLENTIFUL MOISTURE
TUESDAY AFTERNOON, THOUGH SHEAR REMAINS THE LIMITING FACTOR WITH
ONLY ABOUT 20 KNOTS OF LOW LEVEL SHEAR, AND UNIDIRECTIONAL WEST-
SOUTHWEST THROUGH THE COLUMN. SHOULD STORMS BECOME SEVERE,
ISOLATED DAMAGING WIND GUSTS AND SMALL HAIL WOULD BE THE THREATS.
TEMPS WILL REMAIN ABOVE NORMAL EARLY WEEK. A SFC TROUGH WILL
CONTINUE ACROSS CENTRAL NC WEDNESDAY WITH A WEAK VORT MAX MOVING
THROUGH THE FLOW ALOFT WHICH, IN THE PRESENCE OF A MOIST AND
UNSTABLE AIRMASS, WILL CONTINUE TO PRODUCE SHOWER AND THUNDERSTORM
CHANCES INTO WEDNESDAY. TEMPS WILL BE A FEW DEGREES ABOVE NORMAL
WITH HIGHS IN THE MID TO UPPER 80S AND LOWS IN THE UPPER 60S TO
LOWER 70S.

THURSDAY INTO SATURDAY: THE BROAD UPPER RIDGE WILL RE-ESTABLISH
ITSELF ACROSS THE SOUTHEASTERN CONUS BY LATE WEEK WITH A FEW WEAK
UPPER IMPULSES MOVING NORTHEAST BETWEEN THE RIDGE SOUTH OF THE
REGION AND AN UPPER TROUGH DEVELOPING OVER THE CENTRAL PLAINS
STATES. WEAK HIGH PRESSURE OFF THE SOUTHEASTERN COAST WILL BUILD
INTO THE AREA THROUGH SATURDAY. THE 00Z GFS IS STRONGER WITH A
BACK DOOR FRONT PUSHING INTO EASTERN NC FRIDAY BUT THIS SOLUTION
IS NOT SUPPORTED BY OTHER MODELS/ENS MEMBERS AND WILL FOLLOW THE
WPC SOLUTION WITH A PIEDMONT TROUGH DEVELOPING INLAND FRIDAY AND
SATURDAY HELPING TO CREATE A MODERATE SOUTHWESTERLY FLOW OVER
EASTERN NC. TYPICAL DIURNAL SHOWERS AND THUNDERSTORMS POSSIBLE
THURSDAY, FRIDAY AND SATURDAY AFTERNOONS. THICKNESSES INCREASE
LATE WEEK, UPWARDS OF 1420 METERS, WHICH WILL YIELD HIGHS IN THE
UPPER 80S WITH A FEW LOWER 90S EXPECTED FOR INLAND LOCATIONS.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH 12Z MONDAY/...
AS OF 945 AM SUNDAY...IFR TO MVFR CEILINGS WILL CONT ACRS THE TAF
SITES THROUGH THIS MORN SCATTERING OUT BY 16Z THEN EXPECT VFR
CONDITIONS FOR THE REST OF THE DAY AND TONIGHT WITH SFC HIGH
PRESSURE BUILDING IN FROM THE NORTH.

LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 330 AM SUNDAY...MAINLY DRY CONDITIONS EXPECTED THROUGH
MONDAY THOUGH ISOLATED STORMS POSSIBLE MONDAY AFTERNOON ALONG
COASTAL PLAINS TAF SITES, PGV AND ISO. GOOD CHANCE FOR SCATTERED
TO NUMEROUS STORMS PRODUCING POSSIBLE SUB-VFR CONDITIONS FOR ALL
TAF SITES TUESDAY THROUGH WEDNESDAY WITH A SHORTWAVE TROUGH MOVING
THROUGH THE REGION AND A FRONT APPROACHING FROM THE WEST. HIGH
PRESSURE BUILDS INTO THE REGION FROM THE SOUTH ON THURSDAY WITH
SCATTERED DIURNAL CONVECTION POSSIBLE THURSDAY AFTERNOON.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 945 AM SUNDAY...NO CHANGES ANTICIPATED ON UPDATE. SMALL
CRAFT ADVISORIES CONT IN EFFECT FOR COASTAL WATERS NORTH OF CAPE
LOOKOUT TODAY. NORTHEAST WINDS 10-20 KT WITH GUSTS TO 25 KT WILL
CONTINUE OVER THE MARINE AREA THIS MORNING AS INLAND HIGH PRESSURE
BUILDING IN FROM THE NORTH MAINTAINS THE PRESSURE GRADIENT ALONG
THE COAST. WINDS BEGIN TO DECREASE AS HIGH PRESSURE TO THE NORTH
MOVES OFF THE COAST AND THE PRESSURE GRADIENT RELAXES THIS
AFTERNOON. WINDS SHIFT E/SE TONIGHT AND DECREASE BELOW 10 KTS BY
EARLY MONDAY MORNING. SEAS BUILDING TO 5-7 FEET TODAY THEN SLOWLY
SUBSIDING AS WINDS DIMINISH TONIGHT.

LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 330 AM SUNDAY...WINDS WILL VEER TO SOUTHEAST THEN SOUTH ON
MONDAY GENERALLY AROUND 5-15 KT THROUGH EARLY AFTERNOON. SEAS
SUBSIDE TO MAINLY 3-5 FEET OVER THE NORTHERN WATERS AND 2-4 FEET
SOUTH. GRADIENTS TIGHTEN MONDAY AFTERNOON THROUGH TUESDAY BETWEEN
HIGH PRES OFFSHORE AND A COLD FRONT APPROACHING FROM THE
NORTHWEST, ALLOWING WINDS TO BECOME SW AROUND 10-20 KT. SEAS
BUILD SOME IN RESPONSE AND NWPS REDEVELOPS SEAS TO 5-6 FT NORTH
OF OCRACOKE INLET LATE MON NIGHT INTO TUESDAY. MODELS NOW WASHOUT
THE FRONT AS IT APPROACHES THE NORTHERN WATERS TUESDAY NIGHT INTO
WEDNESDAY. COULD SEE A BRIEF WIND SHIFT TO A NORTHERLY COMPONENT
ACROSS THE NORTHERN WATERS WEDNESDAY BUT GENERALLY EXPECT WIND TO
CONTINUE OUT OF THE SOUTHWEST AROUND 5-15 KT WITH SEAS SUBSIDING
TO 2-4 FT. SOUTH TO SOUTHWEST FLOW AROUND 5-15 KT CONTINUES
WEDNESDAY NIGHT AND THURSDAY AS TROUGHING PERSISTS INLAND AND HIGH
PRESSURE OFFSHORE WHILE SEAS REMAIN AROUND 2-4 FT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT MONDAY FOR AMZ150-152-154.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR AMZ156.

&&

SYNOPSIS...BTC
NEAR TERM...JAC/BTC
SHORT TERM...BTC
LONG TERM...SK/DAG
AVIATION...JAC/BTC/SK/DAG
MARINE...JAC/BTC/SK/DAG
Hazardous weather outlook, Jun 7, 4:39 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
439 AM EDT SUN JUN 7 2015

NCZ029-044>047-079>081-090>095-098-104-080845-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS HYDE-
439 AM EDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-080845-
OUTER BANKS DARE-
439 AM EDT SUN JUN 7 2015

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:12 PM EDTSpecial Weather StatementMHXMartin63 min

Nearby

Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.